Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 99, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 24, 2019, 9:28 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 9:28 PM EST (02:28 UTC)
- Expired
- Nov 25, 2019, 7:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
811 WHUS71 KPHI 250228 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 928 PM EST Sun Nov 24 2019 ANZ450>455-250900- /O.CAN.KPHI.GL.W.0024.000000T0000Z-191125T0600Z/ /O.NEW.KPHI.SC.Y.0099.191125T0228Z-191125T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 928 PM EST Sun Nov 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 4:00 AM Monday. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 20 to 25 knots with gusts up to 30 knots overnight. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-250600- /O.CAN.KPHI.GL.W.0024.000000T0000Z-191125T0600Z/ /O.NEW.KPHI.SC.Y.0099.191125T0228Z-191125T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 928 PM EST Sun Nov 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 1:00 AM Monday. The Gale Warning has been cancelled. * WINDS AND WAVES...West winds 15 to 20 knots with gusts up to 25 knots until shortly after midnight. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
3 follow-up statements
551 WHUS71 KPHI 250547 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1247 AM EST Mon Nov 25 2019 ANZ430-431-250700- /O.EXP.KPHI.SC.Y.0099.000000T0000Z-191125T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1247 AM EST Mon Nov 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds have diminished below Small Craft Advisory levels. $$ ANZ450>455-250900- /O.CON.KPHI.SC.Y.0099.000000T0000Z-191125T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1247 AM EST Mon Nov 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Fitzsimmons
225 WHUS71 KPHI 250831 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 331 AM EST Mon Nov 25 2019 ANZ450>455-251200- /O.EXT.KPHI.SC.Y.0099.000000T0000Z-191125T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 331 AM EST Mon Nov 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
718 WHUS71 KPHI 251144 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 644 AM EST Mon Nov 25 2019 ANZ450>455-251245- /O.EXP.KPHI.SC.Y.0099.000000T0000Z-191125T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 644 AM EST Mon Nov 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 6:56 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 24, 6:56 PM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 656 PM EST Sun Nov 24 2019 .SYNOPSIS... Strong low pressure will move away from the region overnight. High pressure will build in over the Southeast for Monday and will shift offshore on Tuesday. Another strong area of low pressure will move from near the Great Lakes on Wednesday morning to over New England by Thursday morning, with a cold front moving through our area Wednesday night. High pressure will then build into the Northeast for the end of the week before another storm system potentially approaches over the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Strong low pressure was located off the New England coast this evening. The low will continue to progress northeastward and into Nova Scotia overnight. Meanwhile, high pressure will build into our region from the southwest. We are anticipating a mostly clear sky for tonight, with perhaps some patches of stratocumulus, especially over eastern Pennsylvania. The west wind is expected to diminish. Low temperatures are forecast to favor the lower and middle 30s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... A much quieter and seasonable day in store for Monday. High pressure will be centered well to our south across the western Atlantic. Skies will remain mostly clear throughout the day with light southerly winds advecting some slightly warmer and more humid air into the forecast area throughout the day. Temperatures are forecast to climb into the low 50s for many locations. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Overview... A highly meridional flow pattern will develop over the CONUS this week. A strong ridge over the Gulf of Alaska will help drive a deep trough into the West by midweek. This in turn will support additional downstream ridge development over the Southeast and Midwest, though the ridge axis will remain far enough west that we will struggle to get any anomalous warmth into the region given Canadian high pressure to our north. Two storm systems to watch in the coming 7 to 10 days, one during the middle of this week and another towards next weekend. Still too early for much focus on the potential weekend system, so most attention in the long range remains on the potential for strong winds Wednesday into Thursday, especially given the Thanksgiving holiday. Dailies... Monday night-Tuesday night... Quiet weather with high pressure centered to the southwest. Seasonably cool Monday night. Should be quite a nice day Tuesday with 850mb temperatures turning well above normal, 7 to 9C. Went on the warm side of guidance especially given low dew points, with most areas getting into the upper 50s or low 60s. Clear skies and light winds. Lows Tuesday night above average, mainly in the low 40s. Wednesday-Thursday... This is likely to be the most active portion of the week, with the main focus continuing to be the potential for strong winds. A vigorous shortwave will eject from the Southwest and track along the northern periphery of the building Southeast ridge. A strengthening surface low will track towards the Great Lakes supported by strong dynamics in the left exit region of a near 200 kt upper jet streak. Unlike most of the Great Lakes lows we see, this one does not look to continue tracking northeast into Canada. Instead, guidance agrees on a right turn as it looks like a quickly building ridge over the Midwest will turn the upper level flow northwesterly and "kick" the low towards New England. It's an intriguing setup, as the low will be moving through an alley between two high pressure centers, one to its southeast and the other to its northwest. The fairly strong dynamics of the low itself combined with the strong surface pressure gradient support the potential for a strong and potentially prolonged wind event. We may see two main periods of gusty winds, one with southwesterly flow behind a warm front Wednesday afternoon and early overnight, with possibly a brief lull as the cold front goes through followed by renewed strong west-northwest winds behind the front later Wednesday night and Thursday. The northwest flow portion of the event looks to have the best potential for producing the strongest winds. While the intensity of the low looks to level off as it passes to our north, it is likely to reintensify over the Gulf of Maine as it pulls away, further tightening the pressure gradient. Guidance has been fairly consistent in this evolution, and confidence is gradually increasing that at least parts of the area will see advisory level winds Wednesday night into Thursday. If some of the more aggressive guidance is correct, we could even be near high wind warning thresholds, but have not taken the forecast that far yet as we are still a few days away. Regardless, windy conditions will be the story Wednesday into Thursday before winds gradually diminish Thursday evening and overnight. One thing that looks to be lacking with this system is rain. While some warm frontal showers appear possible Wednesday, this is unlikely to be much of a rain producer. Wednesday will again be quite warm with highs likely getting near 60 for many behind the warm front, though cloud cover will prevent higher readings. Cooler Thursday but only towards more seasonable levels as the cold front will not have any Arctic connections, though the gusty wind will make it feel colder. Friday... Dry and quiet weather with high pressure to the north. Temperatures near to a bit below normal as we'll be in a transition zone between the cool Canadian high and warm air associated with the building Southeast ridge, with the cool high likely being a bit more of an influence. While lingering northwesterly flow could still be a bit on the breezy side Friday, it will be nowhere near as windy as Thursday. Saturday-Sunday... Our next weather system will approach over the weekend. The broad trough over the western US will start to steadily push eastward, and as it does so the ridge over the Midwest and Southeast will erode. A parent low pressure system is likely to track out of the Four Corners region and into the Plains. From there, it is likely to drift eastward towards the Great Lakes. Some degree of secondary cyclogenesis is probable at some point as the parent low and trough move east, but guidance is in poor agreement both on the timing of these events and what this complex system will look like structurally. With a cool Canadian high remaining to the north, this does look to be a setup that could potentially produce overrunning wintry precip over parts of the area, but very low confidence on the evolution and will wait until it gets a little closer and guidance starts to settle down before going for any specifics. Kept the forecast close to a consensus blend and kept the weather types very generic, but expect changes and refinement in the days ahead. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR under a mostly clear sky. West wind around 10 knots diminishing to 6 knots or less. High confidence. Monday...VFR under a mostly clear sky. West wind 6 knots or less gradually backing to the southwest and south. High confidence. Outlook... Monday night-Tuesday night... Mainly VFR, but patchy fog possible Monday night especially near RDG and ABE. Light southwest winds. Wednesday... Mainly VFR is expected, though cannot rule out localized MVFR with scattered rain showers. Winds from the S or SW will start the day light but increase to 10 to 20 kt with gusts to 30 kt by the afternoon. Wednesday night-Thursday... Mainly VFR. Winds shifting to westerly then northwesterly. Strong winds are likely during this period, sustained near 20 kt with gusts to 40 kt possible. Thursday night-Friday... VFR. Northwest flow continues but speeds will diminish considerably during this period. && .MARINE... The Gale Warning continues for all waters until 1 AM Monday. Gales and seas of generally 4-6 feet will continue into the evening hours. Winds and seas will begin diminishing late this evening as the low to our northeast continues pushing away from the area into the overnight. Conditions will continue to improve to below SCA criteria within a few hours before daybreak Monday morning. Dry conditions and clearing skies expected overnight. On Monday, westerly winds around 10-15 kts will diminish to around 10 kts or less and turn southerly later in the day. Seas 2 feet or less. Fair weather expected. Outlook... Monday night-Tuesday night... Sub-SCA conditions. Southwest winds 10 to 15 kt with seas 2 to 3 ft. Wednesday-Friday... Marine headlines will be needed for most or all of this period. Southwest winds reaching SCA level Wednesday morning, with gale force winds possible by evening. Winds will shift to west- northwesterly overnight but will remain strong. Gale force winds are likely Wednesday night through Thursday and may even approach storm force levels. By Thursday night and especially Friday, northwest winds will diminish back to SCA levels. Seas generally running 6 to 8 ft but they will diminish on Friday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 1 AM EST Monday for ANZ430-431-450>455. && Synopsis...O'Brien Near Term...Iovino Short Term...Staarmann Long Term...O'Brien Aviation...Iovino/O'Brien Marine...O'Brien/Staarmann
Hazardous weather outlook, Nov 24, 9:28 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 928 PM EST Sun Nov 24 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-260230- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 928 PM EST Sun Nov 24 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A period of strong winds gusting to advisory criteria is possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-260230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 928 PM EST Sun Nov 24 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale-force winds are likely on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.